Best constants for some operators associated with the Fourier and Hilbert transforms

Tom 157 / 2003

B. Hollenbeck, N. J. Kalton, I. E. Verbitsky Studia Mathematica 157 (2003), 237-278 MSC: Primary 42B10; Secondary 46E30. DOI: 10.4064/sm157-3-2

Streszczenie

We determine the norm in $L^p ({{\mathbb R}}_+)$, $1< p< \infty $, of the operator $I - {\cal F}_{\rm s} {\cal F}_{\rm c}$, where ${\cal F}_{\rm c}$ and ${\cal F}_{\rm s}$ are respectively the cosine and sine Fourier transforms on the positive real axis, and $I$ is the identity operator. This solves a problem posed in 1984 by M. S. Birman [Bir] which originated in scattering theory for unbounded obstacles in the plane.

We also obtain the $L^p$-norms of the operators $a I + b H$, where $H$ is the Hilbert transform (conjugate function operator) on the circle or real line, for arbitrary real $a, b$. Best constants in other related inequalities are found.

In a more general framework, we present an alternative proof of the important theorem of Cole relating best constant inequalities involving the Hilbert transform and the existence of subharmonic minorants, which extends to several variables and plurisubharmonic minorants.

Autorzy

  • B. HollenbeckDepartment of Mathematics
    Emporia State University
    Emporia, KS 66801, U.S.A.
    e-mail
  • N. J. KaltonDepartment of Mathematics
    University of Missouri
    Columbia, MO 65211, U.S.A.
    e-mail
  • I. E. VerbitskyDepartment of Mathematics
    University of Missouri
    Columbia, MO 65211, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek